Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 3, NWS Wichita, KS

March 12, 2006Harvey County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 12, 2006, 5:39 AM CST for Harvey County, Sedgwick County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 5:39 AM CST (11:39 UTC)
Expired
Mar 12, 2006, 6:17 AM CST
In force
38 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Harvey County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 27 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 5:47 AM CSTHAIL 1.258 Se Newton, KS
Mar 12, 5:53 AM CSTHAIL 0.751 S Newton, KSREPORTED 1 MILE SOUTH OF THE NEWTON CITY LIMITS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 5:04 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3441 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 121140
SVRICT
KSC079-173-121245-
/O.NEW.KICT.SV.W.0003.060312T1139Z-060312T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 645 AM CST.

* AT 538 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF VALLEY CENTER...OR ABOUT
  10 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BEL AIRE...BENTLEY...COLWICH...HALSTEAD...HESSTON...
  KECHI...MAIZE...NEWTON...NORTH NEWTON...PARK CITY...SEDGWICK...
  VALLEY CENTER...WALTON...NORTHEAST WICHITA AND JABARA AIRPORT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...

A SECOND SEVERE THUNDERSTORM WAS LOCATED ABOUT 2 MILES NORTH OF THE 
TOWN OF MAIZE. THIS STORM WAS ALSO MOVING NORTHEAST AT 50 MPH AND 
WILL LIKELY PRODUCE HAIL TO QUARTER SIZE. 

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3772 9768 3772 9720 3817 9716 3817 9757

$$

CARUSO
3 follow-up statements
000 
WWUS53 KICT 121152
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 AM CST SUN MAR 12 2006

KSC079-173-121245-
/O.CON.KICT.SV.W.0003.000000T0000Z-060312T1245Z/
HARVEY KS-SEDGWICK KS-
552 AM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK AND
HARVEY COUNTIES UNTIL 645 AM CST...

AT 548 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF WHITEWATER...OR 7
MILES SOUTHEAST OF NEWTON...AND MOVING NORTHEAST AT 50 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARVEY AND
NORTHERN SEDGWICK COUNTIES...INCLUDING THE TOWN OF WALTON.

A SECOND SEVERE THUNDERSTORM WAS LOCATED 1 MILE SOUTH OF THE TOWN OF 
SEDGWICK...MOVING NORTHEAST AT 50 MPH. LARGE HAIL WAS INDICATED WITH 
THIS STORM. 

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3772 9768 3772 9720 3817 9716 3817 9757

$$

CARUSO
000 
WWUS53 KICT 121205
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
604 AM CST SUN MAR 12 2006

KSC173-121214-
/O.CAN.KICT.SV.W.0003.000000T0000Z-060312T1245Z/
SEDGWICK KS-
604 AM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR SEDGWICK COUNTY HAS BEEN
CANCELLED...

AT 558 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3793 9763 3793 9718 3817 9716 3817 9757

$$

KSC079-121245-
/O.CON.KICT.SV.W.0003.000000T0000Z-060312T1245Z/
HARVEY KS-
604 AM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HARVEY COUNTY UNTIL
645 AM CST...

AT 558 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR NEWTON...AND MOVING NORTHEAST AT
50 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY NORTHEASTERN HARVEY
COUNTY...INCLUDING THE TOWNS OF NORTH NEWTON...NEWTON AND WALTON.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3793 9763 3793 9718 3817 9716 3817 9757

$$

BOWMAN
000 
WWUS53 KICT 121217
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 AM CST SUN MAR 12 2006

KSC079-121227-
/O.CAN.KICT.SV.W.0003.000000T0000Z-060312T1245Z/
HARVEY KS-
617 AM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR HARVEY COUNTY HAS BEEN
CANCELLED...

AT 615 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT 
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3793 9763 3793 9718 3817 9716 3817 9757

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 4:41 AM CST, 58 minutes earlier.

Area forecast discussion, Mar 12, 4:41 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
441 AM CST SUN MAR 12 2006

.UPDATE...
RECENTLY SENT FORECAST UPDATE TO EXPAND SLIGHT CHANCE OF MORNING
THUNDERSTORMS WESTWARD THROUGH SOUTH CENTRAL AND CENTRAL KS.
RADAR/SATELLITE SHOW ISOLATED ELEVATED CONVECTION DEVELOPING IN
SOUTH CENTRAL KS AS 45 KT LOW-LEVEL JET FOCUSES THETA-E ADVECTION
INTO SOUTH CENTRAL KS. RUC40 SOUNDINGS PROG UP TO 1,000 CAPE ABOVE
850 MB THIS MORNING...AND WITH STRONG 800-500 MB SHEAR
PRESENT...ITS POSSIBLE FOR A FEW SEVERE STORMS WITH LARGE HAIL.

&&

.PREV DISCUSSION... /ISSUED 238 AM CST SUN MAR 12 2006/

DISCUSSION...
FORECAST CONCERNS ARE THUNDERSTORM CHANCES IN EXTREME SOUTHEAST KS
TODAY AND STRONG WINDS/EXTREME FIRE DANGER AREAWIDE TODAY.

TODAY:
CYCLOGENESIS UNDERWAY EARLY THIS MORNING IN SOUTHEAST CO WITH A
STATIONARY FRONT SOUTHEASTWARD FROM THE LOW ACROSS NORTHERN
OK. MODELS SUGGEST SOME STRENGTHENING OF THE LOW AS IT REACHES
KANSAS CITY AREA BY EVENING AS A STRONG SHORTWAVE TROF EJECTS OUT OF
SOUTHWEST OVER THE CENTRAL PLAINS. NOT OUT OF THE QUESTION TO GET
ISOLATED EARLY MORNING CONVECTION IN SOUTHEAST KS WITH 850 THETA-E
ADVECTION UNDERWAY BENEATH DIFFLUENT UPPER FLOW PATTERN. OTHERWISE
WARM FRONT WILL LIFT NORTHWARD OF FORECAST AREA THIS MORNING...WITH
TRAILING NORTH TO SOUTH DRYLINE THROUGH THE FLINT HILLS. SBCAPE OF
AROUND 2,000 J/KG WITH VERY IMPRESSIVE DEEP LAYER SHEAR PROGGED
THIS AFTERNOON. AS DRYLINE MIXES SLOWLY EASTWARD OUT OF EXTREME
SOUTHEAST KS BY 00Z...STRONG SURFACE PRESSURE FALLS (5 TO 9 MB/6
HR) IN RESPONSE TO STRONG SHORTWAVE TROF ENTERING WESTERN KS MAY
ALLOW ENOUGH CONVERGENCE FOR A SUPERCELL OR TWO TO INITIATE OVER
EXTREME SOUTHEAST KS MID-LATE PM...BEFORE STORMS MOVE RAPIDLY
EAST INTO WESTERN MO. THUS WILL MAINTAIN 20-30 POP THERE WITH
MENTION OF SEVERE...ALTHOUGH WE THINK SIGNIFICANT SEVERE MORE
LIKELY TO OUR EAST AS STORMS WILL NOT HAVE MUCH RESIDENT TIME IN
SOUTHEAST KS TO MATURE (STORM MOTION VECTOR 250/45 KT).
MEANWHILE...DRY ADIABATIC SURFACE TO 700 MB LAPSE RATES BEHIND
DRYLINE AND SUNSHINE WILL ALLOW STRONG MID LEVEL WINDS TO MIX DOWNWARD
TOWARD SURFACE VIA MOMENTUM TRANSFER. PLANNING TO EXPAND WIND
ADVISORY INTO FLINT HILLS. MOST CONFIDENT ON REACHING WIND
ADVISORY CRITERIA IN SOUTH CENTRAL KS/FLINT HILLS AS OPPOSED TO
CENTRAL KS. FIRE DANGER WILL BE EXTREME RESULTING FROM THE STRONG
WINDS...WARM TEMPERATURES...AND 15 TO 30% RH.

TONIGHT-TUESDAY:
NOT MUCH IN WAY OF WRAP-AROUND MOISTURE BEHIND POSITIVELY-TILTED
DEPARTING STRONG SHORTWAVE TROF. THEREFORE...ONLY ANTICIPATING A
PERIOD OF LOWER-MIDDLE CLOUDS IN MAINLY CENTRAL/SOUTHEAST KS
OVERNIGHT INTO MIDDAY MONDAY BEHIND THE COLD FRONT DURING THE PERIOD
OF STRONGEST COLD AIR ADVECTION. COOLER PACIFIC AIRMASS TO BUILD
IN FOR MONDAY INTO TUESDAY.

WEDNESDAY-FRIDAY:
MEDIUM RANGE GUIDANCE CONTINUES TO PROG A SHORTWAVE TROF SWEEPING
THROUGH THE CENTRAL PLAINS LATER WEDNESDAY INTO EARLY THURSDAY.
HOWEVER...IT APPEARS ANY MEANINGFUL GULF MOISTURE RETURN WILL BE
SHUNTED TO OUR EAST/SOUTHEAST. THEREFORE CONTINUING DRY FORECAST.
SOUTHERLY FLOW AHEAD OF WAVE SHOULD ALLOW US TO WARM UP TO ABOVE
NORMAL TEMPERATURES WEDNESDAY. THIS TO BE FOLLOWED BY MIX OF
COOLER PACIFIC/CANADIAN AIR WEDNESDAY NIGHT THROUGH
FRIDAY...HOWEVER TEMPERATURES STILL AROUND SEASONAL NORMS.

SATURDAY-SUNDAY:
GFS AND ECMWF SHOW AN UPPER TROF SETTLING INTO THE SOUTHWEST CONUS
DURING THIS TIMEFRAME. FLOW BECOMES MORE SOUTHERLY AHEAD OF THIS
UPPER TROF AND THE GFS HINTS THAT GULF MAY TRY TO OPEN UP LATE IN
THE WEEKEND POSSIBLY WARRANTING A SLIGHT CHANCE OF SHOWERS ON
SUNDAY.

CARUSO

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  37  53  27 /  10  10   5   5
HUTCHINSON      71  36  51  26 /  10  10  10   5
NEWTON          73  37  51  26 /  10  10  10   5
ELDORADO        76  38  52  26 /  20  10  10   5
WINFIELD-KWLD   77  39  55  27 /  10  10   5   0
RUSSELL         67  31  49  23 /  10  10  10   5
GREAT BEND      67  33  50  24 /  10  10  10   5
SALINA          68  34  49  24 /  20  10  10   5
MCPHERSON       70  35  50  25 /  10  10  10   5
COFFEYVILLE     81  42  56  26 /  30  10   5   0
CHANUTE         80  41  52  25 /  30  10  10   0
IOLA            79  41  51  25 /  30  20  10   5
PARSONS-KPPF    80  41  54  26 /  30  10   5   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON SUNDAY TO 6 PM SUNDAY FOR KSZ032-033-
047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Mar 11, 4:15 PM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CST SAT MAR 11 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
415 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT ACROSS PORTIONS OF
SOUTHEAST KANSAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM SUNDAY. PLEASE THE
LATEST WIND ADVISORY FOR MORE DETAILS.

WILDFIRE DANGER WILL BE EXTREME ACROSS CENTRAL, SOUTH CENTRAL AND
SOUTHEAST KANSAS ON SUNDAY...RESULTING FROM WELL ABOVE NORMAL
TEMPERATURES...STRONG SOUTHWESTERLY WINDS...AND LOW HUMIDITY VALUES.

ON SUNDAY...THERE WILL BE CHANCE OF THUNDERSTORMS FOR SOUTHEASTERN
KANSAS...MAINLY ALONG AND EAST OF A YATES CENTER TO SEDAN LINE. THIS
WILL BE PRIMARILY DURING THE AFTERNOON HOURS AS A DRYLINE MOVES
EASTWARD THROUGH THE AREA. THESE STORMS MAY BE SEVERE WITH HAIL AND
WINDS THE MAIN HAZARDS. STAY TUNED FOR LATER FORECASTS AND OUTLOOKS
REGARDING DETAILS AND ANY CHANGES IN EXPECTATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CARUSO/BOWMAN

In the hours before

Special weather statement, Mar 12, 4:56 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
456 AM CST SUN MAR 12 2006

KSZ069-083-093-121130-
BUTLER-COWLEY-SEDGWICK-
456 AM CST SUN MAR 12 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...COWLEY AND SEDGWICK COUNTIES...

AT 454 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MULVANE...OR 14 MILES SOUTH OF DOWNTOWN
WICHITA...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Mar 12, 5:01 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
501 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 AM     HAIL             6 W MULVANE             37.48N 97.35W
03/12/2006  E0.75 INCH       SEDGWICK           KS   AMATEUR RADIO

&&

JMC
Local storm report, Mar 12, 5:17 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
517 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     HAIL             ANDOVER                 37.69N 97.14W
03/12/2006  M1.00 INCH       BUTLER             KS   BROADCAST MEDIA

            KFDI RADIO SPOTTER,

&&

ES
Local storm report, Mar 12, 5:19 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 AM     HAIL             N ANDOVER               37.69N 97.14W
03/12/2006  M0.88 INCH       BUTLER             KS   TRAINED SPOTTER

&&

ES
Special weather statement, Mar 12, 5:33 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
533 AM CST SUN MAR 12 2006

KSZ052-053-121200-
CHASE-MARION-
533 AM CST SUN MAR 12 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE AND MARION COUNTIES...

AT 528 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BURNS...OR 14 MILES SOUTH OF
MARION...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:06 AM CSTSevere Thunderstorm WarningICTButler42 min
Mar 12, 5:59 AM CSTSevere Thunderstorm WarningICTButler, Chase54 min
Mar 12, 7:13 AM CSTSevere Thunderstorm WarningICTMarion30 min
Mar 12, 7:58 AM CSTSevere Thunderstorm WarningICTMarion27 min
Mar 12, 12:03 PM CSTSevere Thunderstorm WarningICTCowley24 min
Mar 12, 12:11 PM CSTSevere Thunderstorm WarningICTChautauqua, Elk57 min
Mar 12, 12:20 PM CSTSevere Thunderstorm WarningICTGreenwood, Woodson55 min
Mar 12, 12:47 PM CSTSevere Thunderstorm WarningICTWilson58 min
Mar 12, 12:55 PM CSTSevere Thunderstorm WarningICTChautauqua, Montgomery, Wilson51 min
Mar 12, 1:07 PM CSTSevere Thunderstorm WarningICTAllen, Woodson53 min
Mar 12, 1:10 PM CSTTornado WarningICTAllen, Woodson50 min
Mar 12, 1:17 PM CSTTornado WarningICTWilson23 min
Mar 12, 1:30 PM CSTTornado WarningICTNeosho36 min
Mar 12, 1:33 PM CSTTornado WarningICTAllen39 min
Mar 12, 1:50 PM CSTTornado WarningICTNeosho17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.